Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 11, 2021, 5:05 PM CDT for Iowa County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 5:05 PM CDT (22:05 UTC)
- Expired
- Aug 11, 2021, 5:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Milwaukee, WI
- Hail
- 0.88 in
- Wind
- 30
County Iowa County, WI
The radar
The Milwaukee radar (KMKX), 113 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2852 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
811 WWUS83 KMKX 112205 SPSMKX Special Weather Statement National Weather Service Milwaukee/Sullivan WI 505 PM CDT Wed Aug 11 2021 WIZ062-112230- Iowa WI- 505 PM CDT Wed Aug 11 2021 ...A strong thunderstorm will impact portions of southeastern Iowa County through 530 PM CDT... At 504 PM CDT, Doppler radar was tracking a strong thunderstorm near Dodgeville, moving east at 30 mph. HAZARD...Penny to nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Barneveld, Ridgeway and Blue Mound St Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. A Tornado Watch remains in effect until 800 PM CDT for south central Wisconsin. && LAT...LON 4310 9001 4310 8984 4286 8984 4290 9001 TIME...MOT...LOC 2204Z 275DEG 28KT 4300 9010 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH $$ CMILLER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 11, 1:29 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Aug 11, 1:29 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
129 PM CDT Wed Aug 11 2021
.SHORT TERM...
(Issued 130 PM CDT Wed Aug 11 2021)
This Afternoon through Thursday night:
A Tornado Watch is in effect until 8pm tonight across the western
portions of the CWA with Walworth County to Sheboygan County and
east being kept out for now. A Watch is likely for this region we
are just not sure whether it will be added to the current Tornado
Watch or if it will be a separate Severe Thunderstorm Watch.
There is an increasing risk for very strong thunderstorms
developing to the northwest pushing southeast this afternoon over
the next few hours. There will be risk for all severe weather
types including tornadoes, damaging winds and large hail. The main
forcing will be a front coming through with some influence from
some gravity waves from remnant convection earlier today. In
addition there should be some upper level shortwave energy to work
with as well. The environment is very unstable with over 4000
J/kg of MLCAPE to the northwest. While the southeast has been more
worked over from the morning convection it is expected to recover
over the next few hours. In addition to instability, wind shear
is also very strong with 45-55 kts of bulk wind shear and very
strong 0-3 km SRH of 200 m2/s2. We also see 0-1 km and 0-500m SRH
at 150 m2/s2 and 100 m2/s2, respectively.
The storm mode looks to initially be supercellular and main
remain so for a few hours as it pushes southeast. This will
provide the biggest risks for tornadoes and larger hail (greater
than 2 inches) but also risks for damaging winds greater than 70
mph. As this pushes southeast the expectation is that storms will
form into a line likely increasing the risk for damaging winds
but will still include some risks for a QLCS tornado and large
hail. The risk for tornadoes is somewhat impacted by expected
higher LCLs around 1000 ft but still should be considered a medium
to high threat especially to the northwest where LCLs look to be
closer to 750m. Also as these storms form into a line it is not
expected to immediately become cold pool dominant and may remain
fairly balanced. This will continue concerns for potential for
QLCS tornadoes within the line of storms. This should push out by
the mid evening with clearing behind the storms.
Thursday looks to remain mostly quiet but will likely be another
warm day with highs in the upper 80s and low 90s. A front is
expected to push through in the afternoon/evening bring cooler
temperatures behind it. There is a slight chance for strong to
severe storms to form along the front Thursday, primarily in the
far southeast, however most models suggest storms would likely
form to the southeast of the area likely keeping southern
Wisconsin dry. If storms were to form in southeast Wisconsin
expect potential for damaging winds as the main threat though
large hail and a tornado cannot be ruled out.
Kuroski
&&
.LONG TERM...
(Issued 130 PM CDT Wed Aug 11 2021)
Friday through Wednesday:
Models still are in good agreement with high pressure moving
slowly across and to the east of the area Friday into the weekend.
This should bring a stretch of dry conditions to the area, with more
seasonable temperatures and lower dew points/less humidity. The
influence of this high should remain into early next week, keeping
mainly dry conditions and seasonable temperatures in place. Into
the middle of next week we could start to see things get a bit
more active but there is too much uncertainty at this point.
Kuroski
&&
.AVIATION...
(Issued 130 PM CDT Wed Aug 11 2021)
Strong to severe storms are expected this afternoon and evening
across southern Wisconsin with tornadoes, large hail and damaging
winds all possible. These storms have already begun across
northern Wisconsin and will be expected to push southeast through
the afternoon/evening before pushing out. In addition these storms
are likely to accompany MVFR CIGS and periodically reduced VSBYS
in heavy rains. As these storms push out expect a return to VFR.
Overnight and into tomorrow expect mostly VFR conditions with a
chance for some patchy morning fog and some MVFR cumulus in the
afternoon ahead of the front with a slight chance for strong
storms in the far southeast.
Kuroski
&&
.MARINE...
(Issued 130 PM CDT Wed Aug 11 2021)
A weak cold front continues to push east today, continuing into
tonight. Thunderstorms have already developed and are likely to
continue tracking east with the front and push across the lake.
These will likely be strong in some areas producing gusts in
excess of 55 kts, hail and perhaps even a few waterspouts.
Another stronger cold front will move across Lake Michigan later
Thursday into Thursday night, which will trigger more storms. Some
of these storms may be strong, mainly over the south half of the
lake.
Gusty south to southwest winds will continue today into tonight,
lingering into Thursday evening before shifting northwest to north
later Thursday night after the cold frontal passage.
High pressure of 30.3 inches is then forecast to move slowly
across the region Friday into the weekend. This will bring
lighter and more variable winds across Lake Michigan.
Kuroski
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory...WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-
WIZ066-WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072 until 7 PM
Wednesday.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 10 PM
Wednesday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Aug 11, 12:27 PM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 1227 PM CDT Wed Aug 11 2021 WIZ046-047-051-052-056>060-062>072-121100- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1227 PM CDT Wed Aug 11 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...This Afternoon and Tonight A Tornado Watch is in effect for all but southeast WI and lakeshore areas. Severe storms are expected to track southeast through the area into this evening. The main risks initially will be large hail to golfball size, damaging winds to 60 MPH and a tornado or two. The storms should then transition into a line moving into southeast Wisconsin by this evening, with the main risks being damaging winds to 70 MPH and embedded short-lived tornadoes. Stay weather aware this afternoon and evening. Heat index values will reach 100 degrees or more across mainly the southern half of the area this afternoon. Another Heat Advisory is in effect from Noon today until 7 PM CDT this evening for this area, which includes Madison and Milwaukee. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heat index values will likely reach the middle to upper 90s over mainly southeast Wisconsin Thursday afternoon. Strong to severe storms are possible again Thursday afternoon and evening, mainly toward southeast Wisconsin. However, there is uncertainty with where storms may develop with the passing cold front. Keep up with the forecast for this period. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through the evening. LMZ643>646-121100- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1227 PM CDT Wed Aug 11 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...This Afternoon and Tonight A Small Craft Advisory is in effect this afternoon and early this evening for gusty south to southwest winds. Another round of severe storms will move southeast through the nearshore waters later this afternoon and evening. A line of storms is anticipated, with the main risks being damaging winds to 60 knots and embedded short-lived waterspouts. Stay weather aware during this period. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong to severe storms are possible again Thursday afternoon and evening. However, there is uncertainty with where storms may develop with the passing cold front. Keep up with the forecast for this period. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-121100- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 1227 PM CDT Wed Aug 11 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...This Afternoon and Tonight Gusty south to southwest winds to 30 knots are expected this afternoon and evening. Another round of severe storms is expected to move southeast through the open waters this afternoon and evening. A line of storms is anticipated by this evening, with the main risks being damaging winds to 60 knots and embedded short-lived waterspouts. Stay weather aware during this period. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong to severe storms are possible again Thursday afternoon and evening, mainly over the southern half of the lake. However, there is uncertainty with where storms may develop with the passing cold front. Keep up with the forecast for this period. MRC www.weather.gov/mkx
In the hours before
Local storm report, Aug 11, 11:32 AM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1132 AM CDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM TSTM WND GST 3 N PLEASANT PRAIRIE 42.60N 87.93W
08/11/2021 M58 MPH KENOSHA WI ASOS
ASOS STATION KENW KENOSHA AIRPORT.
1045 AM TSTM WND GST 1 ENE PLEASANT PRAIRIE 42.56N 87.91W
08/11/2021 M53 MPH KENOSHA WI MESONET
MESONET STATION FW3123 PLEASANT PRAIRIE.
1058 AM TSTM WND GST 2 W NORTH BAY 42.77N 87.82W
08/11/2021 M44 MPH RACINE WI ASOS
ASOS STATION KRAC RACINE-BATTEN AIRPORT.
0955 AM TSTM WND GST 3 ENE MONROE 42.62N 89.60W
08/11/2021 M37 MPH GREEN WI AWOS
AWOS STATION KEFT MONROE.
1035 AM TSTM WND GST 1 WNW BURLINGTON 42.68N 88.30W
08/11/2021 M37 MPH RACINE WI AWOS
AWOS STATION KBUU BURLINGTON.
&&Special weather statement, Aug 11, 5:05 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 505 PM CDT Wed Aug 11 2021 WIZ062-112230- Iowa WI- 505 PM CDT Wed Aug 11 2021 ...A strong thunderstorm will impact portions of southeastern Iowa County through 530 PM CDT... At 504 PM CDT, Doppler radar was tracking a strong thunderstorm near Dodgeville, moving east at 30 mph. HAZARD...Penny to nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Barneveld, Ridgeway and Blue Mound St Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. A Tornado Watch remains in effect until 800 PM CDT for south central Wisconsin. && LAT...LON 4310 9001 4310 8984 4286 8984 4290 9001 TIME...MOT...LOC 2204Z 275DEG 28KT 4300 9010 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH CMILLER
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:05 PM CDT | Special Weather Statement | MKX | Jefferson | 25 min |
| Aug 10, 7:24 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 51 min |
| Aug 10, 7:43 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Milwaukee, Ozaukee, Racine | 32 min |
| Aug 10, 8:07 PM CDT | Special Marine Warning | MKX | 53 min | |
| Aug 10, 8:16 PM CDT | Special Marine Warning | MKX | 44 min | |
| Aug 11, 6:44 AM CDT | Small Craft Advisory | MKX | 15 hr | |
| Aug 11, 9:58 AM CDT | Special Weather Statement | MKX | Kenosha, Milwaukee, Racine, Rock, Walworth | 77 min |
| Aug 11, 10:06 AM CDT | Special Marine Warning | MKX | 84 min | |
| Aug 11, 2:46 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 59 min |
| Aug 11, 4:22 PM CDT | Severe Thunderstorm Warning | MKX | Iowa | 53 min |
| Aug 11, 5:10 PM CDT | Severe Thunderstorm Warning | MKX | Iowa | 50 min |
| Aug 11, 5:24 PM CDT | Special Weather Statement | MKX | Milwaukee | 36 min |
| Aug 11, 5:49 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 41 min |
| Aug 11, 5:56 PM CDT | Special Marine Warning | MKX | 94 min | |
| Aug 11, 5:58 PM CDT | Special Weather Statement | MKX | Iowa | 47 min |
| Aug 11, 6:04 PM CDT | Tornado Warning | MKX | Iowa | 41 min |
| Aug 11, 6:24 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 53 min |
| Aug 11, 6:34 PM CDT | Tornado Warning | MKX | Dane | 15 min |
| Aug 11, 6:48 PM CDT | Special Marine Warning | MKX | 57 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.